Hi-ho, hi-ho, back to CMHT I go

*whistles*

It’s been a long time since I’ve updated, due to being incredibly busy! I have a HUGE post about Irishness to accost you with but it’s hugeness is somewhat intimidating and I have yet to finish it.  I had a fantastic time giving the talk at London Met about being an Irish writer.  An incredibly friendly, engaged crowd and it’s made me think deeply about the nuances of identity. I need to write more as I think I’m going to be flayed and stripped of the title soon.

But I’ve been adjusting to life, in a new job (which I love) with a disobedient brain (which I don’t).

I saw the consultant on Friday, after four months of waiting. It was an abrupt, rushed appointment but I went in there with one thing in mind- even though it feels utterly pointless to get help for anything because we’re going to die, I should probably do so anyway so anyway because, equally, why not? I’m still officially discharged from the CMHT, but I’m now back there for treatment for my shiny new (old, since I’ve been living with it for 12 years) diagnosis of panic disorder. That’s a very mild way of putting it that my life, for the past six months, has been consumed with a terror of death, which has graduated into a terror of anything dead (so I’m missing the supposedly marvellous existentialdeadfest The Returned) and being strangled with bouts of intense, “Oh, I’m dying, then” anxiety and panic attacks. And it’s been kind of ruining my life, hooray!

It has taken me so long to ask for help with this that waiting until September at the earliest for a therapy assessment (I assume CBT, the panacea of mental health problems) seems like a gentle sit in the park. In the meantime, I’ve been prescribed an antidepressant in handy syrup form (to mess with the dose should I need to, and also, too many pills) and the mood stabiliser and antipsychotic have been hoiked up so I don’t become a spinning top. On the downside, it means I’ll add even more weight to my already not insubstantial arse.  This depends if I take the higher doses- it’s up to me, really.

So, that’s what’s going on with me. How about you?

3 Responses

  1. Having been on a “cocktail of drugs” myself (2 x anti-depressant, mood stabilizer, anti-psychotic) I know only too well about the inevitable weight gain (in my case I put on about 70kg over a 5-6 year period). The question I have though, is how do you deal with the tiredness and sluggishness associated with being on all those drugs?

  2. I have bipolar disorder, and have struggled with med changes and with weight gain. I also have a hard time getting up for work sometimes, and seem to need inhuman amounts of sleep. All I can say is that you are strong and brave and amazing!

What say you? Comment here!

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: